TITLE

Asymptotic analysis of a second-order singular perturbation model for phase transitions

AUTHOR(S)
Cicalese, Marco; Spadaro, Emanuele; Zeppieri, Caterina
PUB. DATE
May 2011
SOURCE
Calculus of Variations & Partial Differential Equations;May2011, Vol. 41 Issue 1/2, p127
SOURCE TYPE
Academic Journal
DOC. TYPE
Article
ABSTRACT
We study the asymptotic behavior, as $${\varepsilon}$$ tends to zero, of the functionals $${F^k_\varepsilon}$$ introduced by Coleman and Mizel in the theory of nonlinear second-order materials; i.e.,where k > 0 and $${W:\mathbb{R}\to[0,+\infty)}$$ is a double-well potential with two potential wells of level zero at $${a,b\in\mathbb{R}}$$. By proving a new nonlinear interpolation inequality, we show that there exists a positive constant k such that, for k < k, and for a class of potentials W, $${(F^k_\varepsilon)}$$ Γ( L)-converges towhere m is a constant depending on W and k. Moreover, in the special case of the classical potential $${W(s)=\frac{(s^2-1)^2}{2}}$$, we provide an upper bound on the values of k such that the minimizers of $${F_\varepsilon^k}$$ cannot develop oscillations on some fine scale and a lower bound on the values for which oscillations occur, the latter improving a previous estimate by Mizel, Peletier and Troy.
ACCESSION #
59439124

 

Related Articles

  • Nonlinear gyrokinetic theory based on a new method and computation of the guiding-center orbit in tokamaks. Yingfeng Xu; Zongliang Dai; Shaojie Wang // Physics of Plasmas;Apr2014, Vol. 21 Issue 4, p1 

    The nonlinear gyrokinetic theory in the tokamak configuration based on the two-step transform is developed; in the first step, we transform the magnetic potential perturbation to the Hamiltonian part, and in the second step, we transform away the gyroangle-dependent part of the perturbed...

  • FEKETE TYPE POINTS FOR RIDGE FUNCTION INTERPOLATION AND HYPERBOLIC POTENTIAL THEORY. Bos, Len; De Marchi, Stefano; Levenberg, Norm // Publications de l'Institut Mathematique;2014, Vol. 96 Issue 110, p41 

    We apply hyperbolic potential theory to the study of the asymp-totics of Fekete type points for univariate ridge function interpolation.

  • Consistent perturbation expansion for phase-changing material in a finite domain. Kahn, Peter B.; Zarmi, Yair // Journal of Applied Physics;6/1/1987, Vol. 61 Issue 11, p5018 

    Focuses on study which developed a self-consistent perturbation for the case of a finite slab of phase-changing material with constant boundary conditions corresponding to a two-phase problem. Analysis of the equations; Description of the expansion procedure; Conclusions.

  • A Liquid—Liquid Phase Transition in the “Collapsing” Hard Sphere System. Ryzhov, V. N.; Stishov, S. M. // Journal of Experimental & Theoretical Physics;Oct2002, Vol. 95 Issue 4, p710 

    A liquid-liquid phase transition is discovered in a system of collapsing hard spheres using the thermodynamic perturbation theory. This is the first evidence in favor of the existence of that kind of phase transition in systems with purely repulsive and isotropic interactions.

  • Some properties of B f-splines. Dem�yanovich, Yu. // Journal of Mathematical Sciences;Jan2009, Vol. 156 Issue 4, p577 

    A general approach to the construction of asymptotics of coordinate (not necessarily polynomial) B f-splines of an arbitrary order is proposed. Asymptotic representations for Lagrange type third order B f-splines are obtained. Bibliography: 4 titles.

  • Perturbation problems in potential theory, a functional analytic approach. De Cristoforis, Massimo Lanza // Journal of Applied Functional Analysis;Jul2007, Vol. 2 Issue 3, p197 

    We consider an approach based on functional analysis and potential theory to investigate domain perturbation problems. In particular, we consider the Dirichlet and Neumann boundary value problems for harmonic functions.

  • Long-time asymptotics of the periodic Toda lattice under short-range perturbations. Kamvissis, Spyridon; Teschl, Gerald // Journal of Mathematical Physics;Jul2012, Vol. 53 Issue 7, p073706 

    We compute the long-time asymptotics of periodic (and slightly more generally of algebro-geometric finite-gap) solutions of the doubly infinite Toda lattice under a short-range perturbation. In particular, we prove that the perturbed lattice asymptotically approaches a modulated lattice. More...

  • New parabolized system of equations of stability of a compressible boundary layer. Petrov, G. // Journal of Applied Mechanics & Technical Physics;Jan2000, Vol. 41 Issue 1, p55 

    Based on estimates for the critical layer, a system of equations of stability of a compressible boundary layer is obtained. The system is parabolic and free from the known restriction on the step of the marching scheme related to ellipticity, which could not be eliminated within the framework of...

  • Parameter Iteration Method for Solving Nonlinear Problem. Lin, Jiang-guo // Applied Mathematics & Mechanics;Jul2001, Vol. 22 Issue 7, p836 

    The parameter iteration method was developed for solving the nonlinear problem in this paper. The results of several examples show that even the first iteration solution has very good accuracy.

Share

Read the Article

Courtesy of VIRGINIA BEACH PUBLIC LIBRARY AND SYSTEM

Sorry, but this item is not currently available from your library.

Try another library?
Sign out of this library

Other Topics